Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 2, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at May 29, 2022, 2:13 PM EDT for Schoolcraft County, Michigan. It took effect at May 30, 2022, 6:00 AM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2022, 2:13 PM EDT (18:13 UTC)
- In effect from
- May 30, 2022, 6:00 AM EDT
- Expired
- May 31, 2022, 9:00 PM EDT
- In force
- 39 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
226 WHUS43 KMQT 291813 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 213 PM EDT Sun May 29 2022 MIZ014-301015- /O.CAN.KMQT.BH.S.0001.220529T2100Z-220530T0200Z/ /O.NEW.KMQT.BH.S.0002.220530T1000Z-220531T0100Z/ Southern Schoolcraft- 213 PM EDT Sun May 29 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From Monday morning through Monday evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Voss
3 follow-up statements
202 WHUS43 KMQT 300845 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 445 AM EDT Mon May 30 2022 MIZ014-301645- /O.CON.KMQT.BH.S.0002.220530T1000Z-220531T0100Z/ Southern Schoolcraft- 445 AM EDT Mon May 30 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From Monday morning through Monday evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ RJT
176 WHUS43 KMQT 301544 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 1144 AM EDT Mon May 30 2022 MIZ014-310100- /O.CON.KMQT.BH.S.0002.000000T0000Z-220531T0100Z/ Southern Schoolcraft- 1144 AM EDT Mon May 30 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...Through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JV
719 WHUS43 KMQT 301918 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 318 PM EDT Mon May 30 2022 MIZ014-311000- /O.EXT.KMQT.BH.S.0002.000000T0000Z-220601T0100Z/ Southern Schoolcraft- 318 PM EDT Mon May 30 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Dangerous swimming conditions are due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...Through Tuesday evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Voss
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at May 29, 2:05 PM EDT, 8 minutes earlier.
Area forecast discussion, May 29, 2:05 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
205 PM EDT Sun May 29 2022
.DISCUSSION...(Today through Sunday)
Issued at 750 AM EDT SUN MAY 29 2022
Above normal temperatures begin today and are expected to persist
through Tuesday. Gusty southerly winds are also expected through
Tuesday leading to hazardous swimming and boating conditions,
especially for northern Lake Michigan. Generally below normal
precipitation is expected over the next week, but isolated
thunderstorms are possible at times today through Tuesday.
Southwesterly flow aloft spreads across the area today as upper
level ridging builds across the Great Lakes region. A shortwave
approaches this afternoon bringing a surge of low level moisture and
increasing CAPE values. However, CAMs indicate precip associated
with this feature decays on approach likely due to a stout capping
inversion around 700 mb. 00Z HREF guidance indicates shower and
thunderstorm activity has a better chance of continuing this
afternoon/evening across western Lake Superior. Another round of
shower/tstm activity is possible late tonight associated with a
50+ knot LLJ that advects a much warmer air mass into the region
as a deep surface low develops on the Central Plains.
This area of low pressure lifts north across the Northern Plains
Monday into Monday night. The primary local weather hazard
expected on Monday is gusty southerly winds downwind of Lake MI
and for the downslope areas along the Lake Superior shoreline.
These gusty winds result in high waves and a substantial rip
current risk along the Lake MI shoreline so beach-goers should be
cautious about venturing into the lake. Increasing humidity and
temperatures warming to around 90F result in uncomfortable heat,
especially across the interior west. Warm and humid southerly flow
continues Monday night with near record warm low temperatures in
the mid-60s remaining possible on Tuesday morning.
Tuesday looks to be a busy day of weather as one or more frontal
boundaries push across the area. Convergence along the leading
frontal boundary may sufficiently erode the capping inversion for
thunderstorms to develop, especially during the afternoon hours.
Bulk shear values around 50-60 knots are more than adequate for
strong to severe thunderstorms assuming sufficient destabilization
occurs. Deep mixing in the drier air mass behind the initial FroPa
indicates potential for strong SWerly wind gusts. NAM, EPS, and EFI
guidance highlight a period of strong wind gusts possibly
approaching 45 mph across western Upper Michigan on Tuesday.
Generally tranquil weather moves in Tuesday night. Pleasant spring
weather seems likely on Wednesday and Thursday. A more active period
of weather is possible late this week as the same closed low
meanders across Manitoba/Ontario. Temperatures should gradually
trend cooler than normal next weekend.&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 155 PM EDT SUN MAY 29 2022
VFR conditions will continue through the forecast. Gusty
south-southeast winds of 20-25 knots will impact IWD and SAW this
afternoon. Some LLWS is expected over all of the terminals
tonight as a low-level jet moves across the region. For the most
part, it looks like convection should stay west of forecast area
as warmer drier air aloft keeps conditions more stable over Upper
Mi, although did include a mention of VCSH at IWD into tonight as
a shower from WI could sneak in there. Southerly winds become
gusty to 20-25 kt on Monday with diurnal mixing.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 750 AM EDT SUN MAY 29 2022
Gusty winds of 25 to 30 knots will develop over portions of Lake
Superior today with speeds gradually relaxing tonight. Much will
depend upon how well winds will mix down in the marine layer, as
BUFKIT soundings show the inversion remains pretty strong through
the day. Will not be surprised if some of the highest observation
platforms show a few gusts in excess of 30 knots at times. Best
chances for the higher wind speeds will be along the Minnesota
Arrowhead region and from the Keweenaw Peninsula to points north.
Winds will quiet down Monday, but pick up a bit Monday evening
mainly over the eastern lake. Wind gusts in excess of 20 knots
return Tuesday afternoon, with winds expected to be below 20 knots
for the remainder of the week as a cold front moves through an high
pressure builds in.
Until the cold front moves through, expect unsettled weather with
showers and thunderstorms through Tuesday. Areas of fog are
possible, especially in those locations that receive precipitation.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Beach Hazards Statement from 5 PM this afternoon to 10 PM EDT
this evening for MIZ014.
Lake Superior...
None.
Lake Michigan...
None.
&&
DISCUSSION...EK
AVIATION...Voss
MARINE...EKHazardous weather outlook, May 29, 5:34 AM EDT, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 534 AM EDT Sun May 29 2022 MIZ001>007-009>013-084-085-300945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton- Northern Schoolcraft- 534 AM EDT Sun May 29 2022 /434 AM CDT Sun May 29 2022/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible over the far west Monday afternoon and evening. Thunderstorms are possible Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports to the National Weather Service in Marquette. The public may also submit reports on our webpage, Facebook page, or on Twitter using #906wx. MIZ014-300945- Southern Schoolcraft- 534 AM EDT Sun May 29 2022 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight Dangerous swimming conditions are expected due to high wave action and strong rip currents late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Dangerous swimming conditions are expected due to high wave action and strong rip currents Monday and again on Tuesday. Thunderstorms are possible Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports to the National Weather Service in Marquette. The public may also submit reports on our webpage, Facebook page, or on Twitter using #906wx. LSZ162-240>251-263>267-300945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 534 AM EDT Sun May 29 2022 /434 AM CDT Sun May 29 2022/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon and tonight, along with patchy dense fog. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible at times Monday through Tuesday along with patchy dense fog. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports to the National Weather Service in Marquette. The public may also submit reports on our webpage, Facebook page, or on Twitter using #906wx. LMZ221-248-250-300945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 534 AM EDT Sun May 29 2022 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible at times Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports to the National Weather Service in Marquette. The public may also submit reports on our webpage, Facebook page, or on Twitter using #906wx. RJT
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:08 PM EDT | Marine Dense Fog Advisory | MQT | 14 hr | |
| May 29, 4:54 AM EDT | Beach Hazards Statement | MQT | Schoolcraft | 9 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.